Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 36, NWS Corpus Christi, TX

September 2, 2005Nueces County, Texas

NWS Corpus Christi, TX issued this tornado warning at Sep 2, 2005, 6:01 PM CDT for Nueces County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2005, 6:01 PM CDT (23:01 UTC)
Expired
Sep 2, 2005, 6:30 PM CDT
In force
29 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 36 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2417 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 022301
TORCRP
TXC355-022330-
/O.NEW.KCRP.TO.W.0036.050902T2301Z-050902T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
601 PM CDT FRI SEP 2 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN NUECES COUNTY IN SOUTH TEXAS

* UNTIL 630 PM CDT

* AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A DEVLOPING TORNADO NEAR AGUA DULCE...OR ABOUT 12 MILES EAST OF    
  ALICE...MOVING SOUTHWEST AT 5 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  RURAL WESTERN NUECES COUNTY AT 620 PM CDT

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2759 9787 2761 9787 2763 9789 2764 9794
      2780 9794 2784 9785 2772 9773 2771 9773
      2758 9785

$$

87

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Sep 2, 3:00 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Sep 2, 3:00 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
300 PM CDT FRI SEP 2 2005

.SHORT-TERM (TONIGHT THROUGH SATURDAY NIGHT)...TROPICAL AIRMASS
REMAINS IN PLACE ACROSS SOUTH TEXAS WITH NUMEROUS SHOWERS AND
THUNDERSTORMS ONGOING THROUGHOUT THE REGION.  NOTHING SEVERE AS OF
EARLY THIS AFTERNOON...MAIN THREAT CONTINUES TO BE SOME LOCALLY
HEAVY RAINFALL.  WEAK UPPER RIDGE AXIS REMAINS OVER THE NORTHERN
GULF OF MEXICO WHILE WEAK TROF AXIS IS LOCATED OVER THE CENTRAL PART
OF THE STATE.  FLOW AROUND THESE FEATURES IS MAINLY EAST AND
SOUTHEAST AND WILL CONTINUE TO BRING TROPICAL MOISTURE INTO THE AREA
OVERNIGHT AND SATURDAY.  CONVECTION WILL BEGIN TO TAPER OFF TONIGHT
WITH LOSS OF DAYTIME HEATING.  CONVECTION WILL BEGIN TO INCREASE
OVER THE WATERS LATE TONIGHT IN AREAS OF INCREASING LOW LEVEL
CONVERGENCE...THEN INCREASE IN AREAL COVERAGE THROUGHOUT THE DAY
TOMORROW SIMILAR TO TODAY.  WEAK WIND FIELDS AND RESIDUAL BOUNDARIES
FROM EARLIER CONVECTION WILL LIKELY KEEP THE STORMS GOING THROUGH
MOST OF THE AFTERNOON.  WILL HAVE 60-70 POP CONFIG FOR
TOMORROW...AND ALTHOUGH NOT EXPECTING AN ALL DAY RAIN EVENT...AREAL
COVERAGE SHOULD BE SUFFICIENT TO WARRANT THE HIGH POPS.  WITH SLOW
STORM MOTIONS AND DEEP TROPICAL MOISTURE...WILL CONTINUE TO MENTION
LOCALLY HEAVY RAINFALL.  SOME DRIER AIR IS LOCATED OVER SOUTHEAST TX
AND SOME OF THIS MAY WORK DOWN INTO THE NORTHEAST COUNTIES LATER
TOMORROW EVENING ENDING RAIN CHANCES A LITTLE EARLIER.  TEMPS WILL
CONTINUE TO BE NEAR NORMAL THROUGH TOMORROW NIGHT.

&&

.LONG-TERM (SUNDAY THROUGH FRIDAY)...PWAT VALUES WILL REMAIN HIGH
ACROSS SOUTH TEXAS THROUGH THE WEEKEND BEFORE FINALLY DRYING OUT BY
THE FIRST OF NEXT WEEK.  WILL HANG ON TO ISOLATED CONVECTION ON
MONDAY ALONG THE SEA-BREEZE AS MARGINAL MOISTURE WILL REMAIN IN
PLACE. SHOULD SEE GENERALLY DRY AND SLIGHTLY WARMER CONDITIONS TUE
AND WED AS THE MID/UPPER-LEVEL RIDGE BUILDS BACK INTO THE REGION.
GUIDANCE CONTINUES TO SHOW GENERAL EAST TO NORTHEAST FLOW ACROSS THE
AREA BUT THINK THAT THE GFS IS A BIT OVER-ZEALOUS IN THE AMOUNT OF
DRYING THAT TAKES PLACE.  WILL KEEP DEWPOINT GRIDS HIGHER THAN
GUIDANCE THROUGH THE PERIOD WITH THIS REASONING.  WILL CONTINUE TO
MONITOR THE POSSIBILITY OF TROPICAL LOW DEVELOPING AND MOVING ACROSS
THE GULF OF MEXICO BY MID/LATE WEEK.  UNCERTAINTY IS VERY HIGH AT
THIS TIME.  NONETHELESS...WILL MENTION SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE AREA AS MOISTURE IS EXPECTED TO BE ON THE
INCREASE AND H5 RIDGE SLIDES A BIT FARTHER NORTH.

&&

.PRELIMINARY POINT TEMP/POPS

CORPUS CHRISTI  74 92 74 94 73 / 30 70 30 40 10
VICTORIA        74 93 72 95 71 / 30 60 30 30 10
LAREDO          79 96 77 97 75 / 50 50 40 50 30
ALICE           74 94 73 95 71 / 30 70 40 50 20
ROCKPORT        77 92 77 92 75 / 30 70 30 40 10
COTULLA         75 95 74 96 72 / 50 50 40 40 20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

91/DUNN...SHORT-TERM
94/JOHNSON...LONG-TERM
Hazardous weather outlook, Sep 2, 5:11 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
511 AM CDT FRI SEP 2 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-031015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
511 AM CDT FRI SEP 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS THE REGION TODAY AND AGAIN TONIGHT. SOME OF THESE STORMS
WILL CONTAIN HEAVY RAINFALL UP TO SEVERAL INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...ALONG WITH LOCALLY
HEAVY RAINFALL...ARE EXPECTED OVER THE REGION SATURDAY. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE SUNDAY AND
MONDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED OVER THE
COASTAL WATERS AND OVER THE COASTAL COUNTIES THURSDAY. IN
ADDITION...HIGH HEAT INDEX VALUES ARE EXPECTED DURING THE LATE
AFTERNOON HOURS...ESPECIALLY TUESDAY THROUGH THURSDAY. OTHERWISE...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 9:34 AM CDTMarine Weather StatementCRP86 min
Sep 2, 12:04 PM CDTMarine Weather StatementCRP56 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.